Sun and Botox

Hi. I've had Botox done on my forehead just between my eyes about 5 weeks ago. Now I am in Italy and using factor 50 sun cream. However it seems like ecaxtly where the chemical is injected it has created a pigment mark that looks like a map. Why did this happen and what can I do? Will this fade as the chemical gets absorbed by my body or will it stay forever? Thank you. L

Doctor Answers 4

Botox

I am sorry you are experiencing this issue, but it is not likely from Botox.  Botox is injected into the muscle and wouldn't cause pigmentation issues.  It is more likely a skin condition such as melasma causing your issue.  See a dermatologist or plastic surgeon in your area for treatment options.


Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Botox and Melasma

The pigmentation is unrelated to Botox. Melasma is a common pigmentation problem that often affects the forehead. Unfortunately, it is a difficult problem to cure. Getting it under control requires strict sun protection, Retin A, hydroquinone, and chemical peels. I also recommend Heliocare, which is a fern extract that is an antioxidant and helps with protecting the skin from the sun.  See link

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox and sun

Thank you for your question LJ11111. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. Melasma is a condition characterized by the appearance of dark patches on the skin. Melasma can be triggered by sun exposure or other insults such as injections. It is difficult to assess your skin without photographs. Melasma can be treated with a variety of products and treatments, as can other pigmented conditions. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Sun and Botox

Your pigment issues are not related to the botox.  Botox is a purified protein injected into the muscle- it does not cause skin discoloration.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.